Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Took antibiotics for a tooth abscess. Having soreness and pain in neck. What to do?

User rating for this question
Very Good
Answered by

Emergency Medicine Specialist
Practicing since : 2000
Answered : 1962 Questions
I recently went to a doctor and finished a round of antibiotics for a tooth abscess and for what he said was Sinusitis and pharyngitis (he felt my neck and said I was a little swollen). I had no pain in my neck at that time. I just finished my antibiotics within the last week and now I have a very sore spot (nothing on the outside, it's internal) in my neck that is very tender to the touch. I cannot tell if it is swollen or not. It is pretty painful and this weekend it felt like just a sore strained neck muscle until this morning. Should I go back for more antibiotics or give it some time? The neck soreness presented itself about two days ago.
Posted Sun, 23 Dec 2012 in General Health
Answered by Dr. R.A. Singh 42 minutes later

Thanks for writing to us.

Soreness or pain in the throat / neck is usually due to inflammation or congestion in the throat. The following methods will help you in reducing the pain:-
1. Gargle with warm saline water or with Betadine gargle solution.
2. Suck cough lozenges.
3. Avoid cold and spicy foods or drinks.
4. Mild pain can be relieved by taking Paracetamol 500 mg or if the pain is severe, pain killers like Ibuprofen will help.
5. Drinking ginger tea will have soothing effect.
6. In addition antihistamine drugs have beneficial effects. You may take them.

If the above measures do not help much, then a physical consultation with specialist (ENT) is needed. A throat swab culture test is in order.

I hope this is useful to you. If you have any further queries, I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor